With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I had a complete hysterectomy in May 2000, at the age of 41. The doctor put me on .9 Premarin, and I've never had a single hot flash or menopause symptom. I've recently changed doctors due to insurance, and my new doctor is reducing my premarin to .625. She will eventually get me off it altogether.
Will I start experiencing menopausal symptoms? Will the symptoms eventually subside as I adjust to the lower dose? What happens when I completely stop taking premarin? How long will it take to reduce the hormones to the point of stopping?
These are questions I should have asked the doctor, but there were other things going on, and I didn't think about asking until after I left.
Is there a reason why your doctor wants you to stop hrt? While I don't use Premarin, I have used hrt since after my surgery in 1999. My doctor and I do discuss annually after I have my well woman check up; which includes bloodwork, pap and mammogram. As long as everything checks out okay and I'm not having any problems she says I can continue with the hrt.
I wish there was a way to know for sure what will happen, but there is not. You may or may not experience one or more of the symptoms on this list Too Much/Too Little I have read that it is best to taper off rather than go cold turkey. It is thought that by gradually tapering off that the symptoms may be lessened.
I have been in the process of weaning lower and possibly off and what I have experienced is a few hot flashes , but not anything that I cannot handle. I have had some moodiness as well, but again it kind of depends, and comes and goes, nothing big deal. The weaning for me is a long process it seems. I started with a high dose, stayed at a medium dose for a good year or more and now have finally gotten down to the lowest dose on the patch without much of a problem at all, and we are going through a real heat wave of 100's here too!
We are all different so you might have different symptoms and time frame. I would ask doctor why you need to get off. My doctor says I can stay on as long as everything looks good and I need it, but I would like to be on lowest or get off just to lower risks as one gets up in age.
My mother is in the process of weaning off of Premarin, too. She just went from 1.25mg to 0.9mg. All she noticed for symptoms was a slight increase in her hot flashes/ night sweats and they only lasted for a few days. The reason she decreased was because of headaches but she also wanted to lower it because of her age. I, too, am going to lower my Prempro a little to help with my headaches. I pray you have very little side effects when you lower your medication. Personally, I believe it is best to be on the lowest amount of medications that you can. Just my opinion.